Democratic Underground Latest Greatest Lobby Journals Search Options Help Login
Google

There's a rushing sound in my left ear and my equilibrium is off

Printer-friendly format Printer-friendly format
Printer-friendly format Email this thread to a friend
Printer-friendly format Bookmark this thread
This topic is archived.
Home » Discuss » The DU Lounge Donate to DU
 
TheWizardOfMudd Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 06:36 PM
Original message
There's a rushing sound in my left ear and my equilibrium is off
What on Earth is wrong with me? :-(
Printer Friendly | Permalink |  | Top
ohiosmith Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 06:38 PM
Response to Original message
1. You're going through menopause.
Printer Friendly | Permalink |  | Top
 
nothingshocksmeanymore Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 06:38 PM
Response to Original message
2. possible ruptured tympanic membrane?
have you used q-tips too deeply or had an injury?
Printer Friendly | Permalink |  | Top
 
ScreamingMeemie Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 06:39 PM
Response to Original message
3. Possible sinus infection.
Please see a doctor. And feel better. :hug:
Printer Friendly | Permalink |  | Top
 
Don_G Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 06:49 PM
Response to Original message
4. Move From Ft Knox
You know how Dimbo gets after he watches "Goldfinger,"
Printer Friendly | Permalink |  | Top
 
SharonAnn Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 06:50 PM
Response to Original message
5. Possible Menier's Disease
Equilibrium really shows up as a problem with this.

You might want your MD to take a look at it and you may have to see a specialist.

My husband suffered with this for about 8 years and the qeuilibrium problem attacks became bad enough he was severely nauseated.
Printer Friendly | Permalink |  | Top
 
dweller Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 06:51 PM
Response to Original message
6. do see a doctor
about inner ear condition...which is what you are describing. Have a friend take you.

good luck
dp
Printer Friendly | Permalink |  | Top
 
salinen Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:08 PM
Response to Original message
7. Could be tenitious (sp)
Do you hear a high pitch sound? There is no cure, but it is not threatening.
Printer Friendly | Permalink |  | Top
 
Rowdyboy Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:13 PM
Response to Reply #7
8. No, it isn't threatening
But it is a severe pain in the ass. My partner has had it for years and he really is a saint. He NEVER complains and I know it must drive him nuts.
Printer Friendly | Permalink |  | Top
 
nothingshocksmeanymore Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:26 PM
Response to Reply #7
10. Tinnitus wouldn't cause dizziness by itself
tinnitus CAN be a side effect of anti-hypertensive medication which CAN cause dizziness if one is HYPOtensive (meaning LOW blood pressure)

otherwise, it is usally a side effect of what is known as a threshhold shift in hearing (i.e. loud noises that make your ears feel plugged followed by ringing which either will or won't go away)
Printer Friendly | Permalink |  | Top
 
salinen Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:37 PM
Response to Reply #10
12. NSMA
Gosh, you know quite a bit about tinnitus. Do you know of any herbal or other possible remedies? I know there is no known cures.
Printer Friendly | Permalink |  | Top
 
DemoTex Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:45 PM
Response to Reply #12
13. I have severe tinnitus. 24/7.
Edited on Tue May-25-04 07:45 PM by DemoTex
My internist still thinks it is due to the B/P problems. He sent me to an ENT specialist, who said it is due to: 1. 42 years of airplane engines, 2. mortar and rocket attacks in Vietnam, and 3. anti-malarial medications in Vietnam and later.

My internist doesn't buy it. It was an almost instantaneous onset (a couple of years ago), at the same time my B/P got so high.
Printer Friendly | Permalink |  | Top
 
nothingshocksmeanymore Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:54 PM
Response to Reply #13
15. Yeah but you probably have hearing loss too from flying and from Nam
BTW...get it tested...if it's worse from your preemployment physical, it is compensable under Texas Work comp law.
Printer Friendly | Permalink |  | Top
 
nothingshocksmeanymore Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:53 PM
Response to Reply #12
14. There is an item called a tinnitus masker
If it is due to medications, it should go away when you cease the meds. If you have HTN..check with your doc...if you are taking too much aspirin that can cause it as well...discontinuing use should stop it.

If it is due to high frequency sensorineural hearing loss, then there is no cure but the following things can help if it interferes with sleep:

A) the masker as described above
b) White noise as in from a tv....set a radio between stations so that all you get is the static...it masks the ringing sufficiently and the whooshing noise will actually lull you to sleep.

( I know this from having specialists testify....I read literally thousands of medical reports a year)
Printer Friendly | Permalink |  | Top
 
TheWizardOfMudd Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 07:23 PM
Response to Original message
9. Thank you all -- I called a doctor friend
Edited on Tue May-25-04 07:24 PM by TheWizardOfMudd
He said it could be many things, including the things you all have mentioned (except for the menopause and Ft. Knox, ya smartasses) ;), but told me to start by getting an antihistimine. It is my left ear and my left sinus is stopped up.

Should know in a couple of days.

Thanks again! :)

Printer Friendly | Permalink |  | Top
 
MissRegina Donating Member (178 posts) Send PM | Profile | Ignore Tue May-25-04 07:29 PM
Response to Original message
11. Are you dizzy?
Could be vertigo.
Printer Friendly | Permalink |  | Top
 
TheWizardOfMudd Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 08:34 PM
Response to Reply #11
16. Sort of
Slightly. I just took a drink of water to wash down the Tavist-D and every time I swallowed my ear kind of thumped on the inside. I'm hoping it is just stopped up.
Printer Friendly | Permalink |  | Top
 
ScreamingMeemie Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 10:15 PM
Response to Reply #16
17. It really does sound like sinus trouble. Hope you are feeling better
soon!

Laura
Printer Friendly | Permalink |  | Top
 
TroubleMan Donating Member (1000+ posts) Send PM | Profile | Ignore Tue May-25-04 10:20 PM
Response to Original message
18. Warning: Don't ride a bike through Craword, TX in "rain."
nt
Printer Friendly | Permalink |  | Top
 
DU AdBot (1000+ posts) Click to send private message to this author Click to view 
this author's profile Click to add 
this author to your buddy list Click to add 
this author to your Ignore list Sat Aug 30th 2014, 05:42 PM
Response to Original message
Advertisements [?]
 Top

Home » Discuss » The DU Lounge Donate to DU

Powered by DCForum+ Version 1.1 Copyright 1997-2002 DCScripts.com
Software has been extensively modified by the DU administrators


Important Notices: By participating on this discussion board, visitors agree to abide by the rules outlined on our Rules page. Messages posted on the Democratic Underground Discussion Forums are the opinions of the individuals who post them, and do not necessarily represent the opinions of Democratic Underground, LLC.

Home  |  Discussion Forums  |  Journals |  Store  |  Donate

About DU  |  Contact Us  |  Privacy Policy

Got a message for Democratic Underground? Click here to send us a message.

© 2001 - 2011 Democratic Underground, LLC